Quantum Physics Division
Faculty of PhysicsAdam Mickiewicz University
Publications

An invariance property related to the reverse order law

J. K. Baksalary1 , O. M. Baksalary2

1 Institute of Mathematics, Zielona Góra University, ul. Podgórna 50, PL 65-246 Zielona Góra, Poland
2 Institute of Physics, Adam Mickiewicz University, ul. Umultowska 85, PL 61-614 Poznań, Poland

Linear Algebra and its Applications, 410, 64-69 (2005)
DOI: doi:10.1016/j.laa.2005.08.006

Abstract:

It is shown that, quite surprisingly, all matrices of the form L−M−, where L− and M− denote generalized inverses of L and M, are generalized inverses of ML if and only if the product MLL−M−ML is invariant with respect to the choice of L− and M−, which at the first glance looks to be a weaker condition than the requirement that MLL−M−ML = ML for every L− and M−. This statement follows as an immediate corollary to the main result of the present note, which provides two criteria for the invariance of expressions of the type KL−M−N involving four given matrices K, L, M, N, with generalized inverses L−, M− of two of them.

STATISTICS

Total: 23818

Today: 17

Currently: 1